Alert archive / Utah / Wind Advisories in 2022
Wind Advisory 14, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Apr 5, 2022, 10:58 PM MDT for Washington County, Utah. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2022, 10:58 PM MDT (04:58 UTC)
- Expired
- Apr 6, 2022, 12:00 PM MDT
- In force
- 13 hr
- Issued by
- NWS Salt Lake City, UT
County Washington County, UT
The radar
The Cedar City radar (KICX), 66 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 5.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4712 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324 WWUS75 KSLC 060458 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1058 PM MDT Tue Apr 5 2022 UTZ114-WYZ021-060600- /O.CAN.KSLC.HW.W.0004.000000T0000Z-220406T0600Z/ Western Uinta Basin-Southwest Wyoming- Including the cities of Duchesne, Roosevelt, Evanston, and Lyman 1058 PM MDT Tue Apr 5 2022 ...HIGH WIND WARNING IS CANCELLED... Strong winds have diminished across the area, thus the High Wind Warning has been cancelled. $$ UTZ123-061300- /O.NEW.KSLC.WI.Y.0014.220406T0458Z-220406T1800Z/ Lower Washington County- Including the cities of St George, Hurricane, and Ivins 1058 PM MDT Tue Apr 5 2022 ...WIND ADVISORY IN EFFECT UNTIL NOON MDT WEDNESDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Lower Washington County, specifically along I-15 through Black Ridge Canyon including areas near Leeds and Toquerville. This advisory does not include St George proper. * WHEN...Until noon MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
2 follow-up statements
069 WWUS75 KSLC 060853 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 253 AM MDT Wed Apr 6 2022 UTZ123-061800- /O.CON.KSLC.WI.Y.0014.000000T0000Z-220406T1800Z/ Lower Washington County- Including the cities of St George, Hurricane, and Ivins 253 AM MDT Wed Apr 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Lower Washington County, specifically along I-15 through Black Ridge Canyon including areas near Leeds and Toquerville. This advisory does not include the city of St. George. * WHEN...Until noon MDT today. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
840 WWUS75 KSLC 061753 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1153 AM MDT Wed Apr 6 2022 UTZ123-061900- /O.EXP.KSLC.WI.Y.0014.000000T0000Z-220406T1800Z/ Lower Washington County- Including the cities of St George, Hurricane, and Ivins 1153 AM MDT Wed Apr 6 2022 ...WIND ADVISORY WILL EXPIRE AT NOON MDT TODAY... Gusty winds will continue to diminish. Northerly wind gusts near canyon outlets may gust up to 35 mph through the afternoon, remaining below advisory criteria. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Apr 5, 4:13 PM MDT, 6 hours 45 minutes earlier.
Area forecast discussion, Apr 5, 4:13 PM MDT, 6 hours 45 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
413 PM MDT Tue Apr 5 2022
.SYNOPSIS...A dynamic storm system will gradually weaken across
the region through tomorrow morning with building high pressure
forecast in its wake the remainder of the week.
&&
.SHORT TERM (Through 12Z Thursday)...A 100 kt jet streak is
directly over Utah this afternoon, assisting in bringing very
strong northwest winds to northern Utah and southwest Wyoming.
High wind warnings and wind advisories will remain unchanged as
these elevated winds continue this afternoon. As the sun sets and
the jet looses strength, we expect the winds to substantially
decrease this evening. As a result, look for much improved
conditions across northern Utah and southwest Wyoming. This will
be a trend that continues through Wednesday morning. Meanwhile,
northerly winds across Veyo, Santa Clara, Pine Valley, Washington
County and through Black Rock Canyon in southern Utah will begin
to increase this evening. These winds are very close to wind
advisory criteria and was under consideration for such an advisory
though it was opted against as winds look to occur in a
relatively localized area. That said, gusts to 45 mph can be
expected in these areas this evening and overnight and may create
blowing dust. Cooler morning temperatures are expected for
tomorrow morning, by about 10 degrees or so. Sub-freezing
temperatures are forecast in several locations as a result,
including across much of the Wasatch Front and in the Cache
Valley. High pressure will gradually build in from the west for
the remainder of the forecast period, allowing for drier conditions.
.LONG TERM (After 12Z Thursday)...High pressure will influence
the first half of the long term period resulting in warming
temperatures and dry weather. By the middle of the weekend the
ridge will begin to flatten as a trough begins to amplify south.
This trough looks to meander somewhere around the western CONUS
through the remainder of the period which will result in much
cooler temperatures, intermittent precipitation, and gusty
northerly winds, especially for southern and eastern Utah.
For the first half of the period, ensemble agreement is high that a
large amplitude ridge will significantly warm temperatures 10-15
degrees between Thursday and Friday. Highs will peak on Friday
across northern Utah in the low-to-mid 70s for valley locations and
50s/60s for higher elevations. Central and southern Utah will see
similar high temperatures, and lower Washington County will be
flirting with 90 degrees. Uncertainty exists on the timing of the
incoming trough, but current estimates are leaning towards a
flattening of the trough by Saturday leading to temperatures about
10 degrees cooler in northern Utah, but temperatures across central
and southern Utah will mirror Friday's highs.
As the trough continues to dig over the Great Basin on Sunday expect
temperatures to continue to fall across the entire CWA. There is
uncertainty to the depth this trough digs and the exact position of
the trough. 25% of members, mainly CAN and EC members, are limiting
the strength of trough and showing signs of less moisture than some
of the overly aggressive GEFS members. Therefore, the details of the
impacts associated with this trough will need to be ironed out as
more data comes in. However, it is likely that this longwave trough
will slowly traverse the west for a prolonged period with several
shortwaves rounding the base and bringing multiple chances of
precipitation to the CWA. Additionally, northerly winds could lead
to gusty conditions once again for southern Utah and Castle country.
&&
AVIATION...KSLC...Deep-layer NW flow will persist through much of
the night in the wake of a cold front. Expect the gusty component of
the wind to diminish between 00Z-01Z with the loss of daytime
heating and mixing. Expect sfc NW winds to continue through much of
the night. As the pressure gradient weakens, think typical drainage
induced southerly flow will commence around 12Z. High resolution
models are in good agreement regarding a return to NW flow between
16Z-17Z Tuesday morning. VFR conditions expected through the period.
REST OF UTAH AND SOUTHWEST WYOMING...Deep-layer northwest flow and
the presence of an upper jet will maintain breezy to locally windy
conditions across SW Wyoming as well as northern and central Utah
through much of the night before winds aloft gradually subside on
Wednesday. At the sfc, strongest winds are expected into this
evening before diminishing. Lowest confidence wind forecast is at
KSGU, as lower Washington County gap winds are forecast to develop
by around 00Z this evening. AT the sfc, this typically results in
and intermittent cycle of gusty NE winds followed by light and
variable ones, followed again by gusty NE surface winds. This cycle
is likely to continue through Wednesday morning. VFR conditions are
expected throughout the region through the period.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...High Wind Warning until 6 PM MDT this evening for UTZ120.
Wind Advisory until 6 PM MDT this evening for UTZ101-103-107-109-
110-127.
Wind Advisory until midnight MDT tonight for UTZ117-121.
High Wind Warning until midnight MDT tonight for UTZ114.
WY...High Wind Warning until midnight MDT tonight for WYZ021.
&&
SHORT TERM...NDeSmet
LONG TERM...Mahan
AVIATION...ADeSmet
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpIn the hours before
Local storm report, Apr 5, 5:21 PM MDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
521 PM MDT TUE APR 05 2022
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM NON-TSTM WND GST CRANMER 40.61N 111.48W
04/05/2022 M57 MPH SUMMIT UT MESONET
DEER VLY - MOUNT BALDY - 9347 FT
1100 AM NON-TSTM WND GST ALTA 40.57N 111.64W
04/05/2022 M72 MPH SALT LAKE UT MESONET
CENTRAL WASATCH PEAKS - 11066 FT
0200 PM NON-TSTM WND GST PROVIDENCE 41.71N 111.71W
04/05/2022 M56 MPH CACHE UT MESONET
LOGAN PEAK - 8960 FT
0940 AM NON-TSTM WND GST DUGWAY 40.37N 113.00W
04/05/2022 M53 MPH TOOELE UT MESONET
UPPER CEDAR MTN - 7052 FT
0940 AM NON-TSTM WND GST LAKETOWN 41.81N 111.25W
04/05/2022 M51 MPH RICH UT MESONET
SR-30 AT LAKETOWN SUMMIT - 7159 FT
0315 PM NON-TSTM WND GST PICKELVILLE 41.92N 111.51W
04/05/2022 M55 MPH CACHE UT MESONET
PETER SINKS RIM - 8434 FT
1115 AM NON-TSTM WND GST LOGAN 41.78N 111.85W
04/05/2022 M45 MPH CACHE UT MESONET
LOGAN - CACHE AIRPORT - 4446 FT
1120 AM NON-TSTM WND GST MENDON 41.78N 112.02W
04/05/2022 M53 MPH BOX ELDER UT MESONET
SR-30 - 4990 FT
0415 PM NON-TSTM WND GST TRIAL LK 40.73N 110.89W
04/05/2022 M59 MPH SUMMIT UT MESONET
LOFTY LAKE PEAK - 11186 FT
0115 PM NON-TSTM WND GST TRIAL LK 40.84N 111.02W
04/05/2022 M70 MPH SUMMIT UT MESONET
WINDY PEAK - 10662 FT
1130 AM NON-TSTM WND GST MOORE 38.86N 110.81W
04/05/2022 M57 MPH EMERY UT MESONET
GHOST ROCKS - 7080 FT
0925 AM NON-TSTM WND GST KNOLLS 40.45N 113.47W
04/05/2022 M43 MPH TOOELE UT MESONET
WEST OF WILDCAT MTN - 4259 FT
1110 AM NON-TSTM WND GST OREM 40.31N 111.56W
04/05/2022 M42 MPH UTAH UT MESONET
BUNNELLS - 8800 FT
0910 AM NON-TSTM WND GST BLUFFDALE 40.46N 111.90W
04/05/2022 M55 MPH SALT LAKE UT MESONET
FLIGHT PARK SOUTH - 5202 FT
1100 AM NON-TSTM WND GST ALTA 40.56N 111.64W
04/05/2022 M93 MPH SALT LAKE UT MESONET
CENTRAL WASATCH PEAKS - 10994 FT
0328 PM NON-TSTM WND GST BRIDGELAND 39.89N 110.27W
04/05/2022 M65 MPH DUCHESNE UT MESONET
FIVE MILE - 7480 FT
0900 AM NON-TSTM WND GST SALINE 41.26N 112.44W
04/05/2022 M54 MPH BOX ELDER UT MESONET
PROMONTORY POINT - 6926 FT
0900 AM NON-TSTM WND GST CURLEW JCT 41.94N 113.09W
04/05/2022 M51 MPH BOX ELDER UT MESONET
SR-30 AT CURLEW - 4766 FT
1210 PM NON-TSTM WND GST WELLSVILLE 41.59N 111.97W
04/05/2022 M57 MPH CACHE UT MESONET
SHERWOOD HILLS - 5039 FT
1015 AM NON-TSTM WND GST DUGWAY 40.35N 113.08W
04/05/2022 M45 MPH TOOELE UT MESONET
WIG MOUNTAIN - 4352 FT
0945 AM NON-TSTM WND GST FERRON 39.08N 111.15W
04/05/2022 M61 MPH EMERY UT MESONET
FERRON - 6021 FT
1028 AM NON-TSTM WND GST SPRINGDALE 37.20N 112.98W
04/05/2022 M40 MPH WASHINGTON UT MESONET
ZION CANYON - 3999 FT
1050 AM NON-TSTM WND GST CEDAR CITY 37.66N 112.84W
04/05/2022 M43 MPH IRON UT MESONET
BRIAN HEAD 2S - 10472 FT
1057 AM NON-TSTM WND GST PARIA 37.19N 112.03W
04/05/2022 M48 MPH KANE UT MESONET
TELEGRAPH FLAT - 5460 FT
1100 AM NON-TSTM WND GST FREMONT JCT 38.76N 111.38W
04/05/2022 M61 MPH SEVIER UT MESONET
FREMONT JUNCTION - 6801 FT
1105 AM NON-TSTM WND GST LAKE POINT 41.06N 112.89W
04/05/2022 M41 MPH BOX ELDER UT MESONET
LAKESIDE MOUNTAIN - 5039 FT
1110 AM NON-TSTM WND GST SPRINGDELL 40.33N 111.61W
04/05/2022 M43 MPH UTAH UT MESONET
PROVO CANYON AT MP10 - 5119 FT
0113 PM NON-TSTM WND GST ALTONAH 40.54N 110.33W
04/05/2022 M53 MPH DUCHESNE UT MESONET
YELLOWSTONE DRAINAGE - 7800 FT
1145 AM NON-TSTM WND GST ORANGEVILLE 39.22N 111.07W
04/05/2022 M69 MPH EMERY UT MESONET
ORANGEVILLE - 5645 FT
1145 AM NON-TSTM WND GST SNOWBASIN 41.20N 111.88W
04/05/2022 M58 MPH WEBER UT MESONET
OGDEN PEAK - 9570 FT
1200 PM NON-TSTM WND GST RIVERDALE 41.19N 112.02W
04/05/2022 M44 MPH WEBER UT MESONET
OGDEN - HINCKLEY AIRPORT - 4440 FT
1240 PM NON-TSTM WND GST MYTON 40.20N 110.07W
04/05/2022 M59 MPH DUCHESNE UT MESONET
US-40 AT MYTON - 5087 FT
0140 PM NON-TSTM WND GST DUCHESNE 40.17N 110.49W
04/05/2022 M62 MPH DUCHESNE UT MESONET
US-40 @ STARVATION - 5720 FT
0100 PM NON-TSTM WND GST DUCHESNE 40.16N 110.11W
04/05/2022 M57 MPH DUCHESNE UT MESONET
PLEASANT VALLEY - 5340 FT
0450 PM NON-TSTM WND GST EVANSTON 41.27N 111.03W
04/05/2022 M54 MPH UINTA WY MESONET
EVANSTON - BURNS FIELD - 7162 FT
0130 PM NON-TSTM WND GST DUCHESNE 40.36N 110.18W
04/05/2022 M51 MPH DUCHESNE UT MESONET
DUCHESNE - 5453 FT
0207 PM NON-TSTM WND GST RANDOLPH 41.63N 111.41W
04/05/2022 M50 MPH CACHE UT MESONET
RED SPUR - 8872 FT
0210 PM NON-TSTM WND GST HELPER 39.69N 110.86W
04/05/2022 M54 MPH CARBON UT MESONET
US 6 AT HELPER - 5860 FT
0235 PM NON-TSTM WND GST CARTER 41.39N 110.41W
04/05/2022 M53 MPH UINTA WY MESONET
FORT BRIDGER WY - 7034 FT
0235 PM NON-TSTM WND GST DUCHESNE 40.19N 110.38W
04/05/2022 M51 MPH DUCHESNE UT MESONET
DUCHESNE - 5826 FT
0315 PM NON-TSTM WND GST PRICE 39.61N 110.75W
04/05/2022 M54 MPH CARBON UT MESONET
PRICE - CARBON COUNTY AIRPORT - 5813 FT
0400 PM NON-TSTM WND GST SUNNYSIDE 39.53N 110.57W
04/05/2022 M52 MPH CARBON UT MESONET
US-6 AT SR 123 JUNCTION - 5523 FT
0500 PM NON-TSTM WND GST WELLINGTON 39.45N 110.73W
04/05/2022 M53 MPH EMERY UT MESONET
10 S WELLINGTON - 5518 FT
0501 PM NON-TSTM WND GST GREENWICH 38.47N 112.07W
04/05/2022 M50 MPH PIUTE UT MESONET
FISHLAKE D4 PT #4 - 9590 FT
0415 PM SNOW BRIGHTON 40.62N 111.59W
04/05/2022 M2.0 INCH SALT LAKE UT TRAINED SPOTTER
SOLITUDE - 8200 FT
0421 PM SNOW ALTA 40.58N 111.64W
04/05/2022 M4.0 INCH SALT LAKE UT MESONET
ALTA - COLLINS - 9662 FT
0422 PM SNOW ALTA 40.59N 111.64W
04/05/2022 M4.0 INCH SALT LAKE UT TRAINED SPOTTER
ALTA UDOT - 8799 FT
0333 PM SNOW PARK CITY 40.66N 111.57W
04/05/2022 M4.0 INCH SUMMIT UT TRAINED SPOTTER
CANYONS VILLAGE AT PARK CITY - 8800 FT
&&Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.